MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD NANO¿ ULTRA-FINE¿ PEN NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD NANO¿ ULTRA-FINE¿ PEN NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 8975
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd nano¿ ultra-fine¿ pen needle was clogged while priming.The following information was provided by the initial reporter: consumer reported needle during priming, stated that there is no insulin flow.
 
Additional Manufacturer Narrative
Investigation summary: customer returned (2) open 32gx4mm bd pen needles without tear drop labels or inner shields attached.The customer reported no insulin flow.The samples were examined, and it was observed that 1 pen needle featured a bent non-patient end (npe) cannula and 1 pen needle featured a broken npe cannula.The bent and broken npe cannulas would prevent proper flow through the pen needles, hence, the customer would think the pen needles were clogged.Since the samples were returned after use, the probable cause of the bent and broken npe cannulas is user error when attaching the pen needles to a pen injector.A lot history review was carried out and no related non conformances were raised in association with this packaged lot concluding all inspections were performed as per the applicable operations and met qc specifications.Based on the samples and/or photo(s) received the investigation concluded: confirmed: embecta was able to duplicate or confirm the customer¿s indicated failure (npe cannula bent, npe cannula broken) complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.The root cause for this issue is user related.The npe cannulas were bent and broken after the user handled the pen needles.Based on the above, no additional investigation and no capa/sa is required at this time.

Brand Name
BD NANO¿ ULTRA-FINE¿ PEN NEEDLES
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer (Section G)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15163601
Report Number9616656-2022-00802
Device Sequence Number14920682
Product Code FMI
UDI-Device Identifier10885403897511
UDI-Public10885403897511
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133532
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number8975
Device Catalogue Number320883
Device Lot Number1327879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Initial Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown